MAUDE Adverse Event Report: TORAX MEDICAL, INC. LS13; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LS13; ANTI-REFLUX IMPLANT
Model Number LS-[13]
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pocket Erosion (2013)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Unknown, assumed 1st day of month that was date of event.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: please confirm, do you have the linx product code? product code is ls13.Do you have the lot number and serial number (if applicable)? not available.Was the device explanted as schedule 6/10/2021? yes explanted on (b)(6) 2021.Were there any intra-operative complications during implant? no.Was there any hiatal or crural repair done at the same time as the implant? no explant was completed via endoscopy approval only.Please specify the symptoms the patient was experiencing prior to implant (gerd reflux, dysphagia, pain during eating, etc., )? dysphagia.Had the patient had any diagnostic testing done to address the symptoms they experienced while the device was implanted? yes if yes, what diagnostic testing was completed? upper gi studies.Can you share the results of the diagnostic tests? not available.Do they have an autoimmune disease? information not available.Has the patient been prescribed medication by a doctor (not over the counter medication)? not available.If yes, what is the doctor prescribed medication? are they currently taking steroids / immunization drugs? not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: has the patient had any dilations, egd, or other procedure between the linx implant and discovery of the erosion? please describe and include the dates of the procedures.Are pictures or videos available? how many beads eroded? where were the eroded beads positioned? which best describes the device removal approach? endoscopically removed the eroded beads initially & laparoscopically removed the device at a later date endoscopically removed the eroded beads & laparoscopically removed the device the same day endoscopically removed the entire device laparoscopically removed the entire device was the patient stented? what is the current condition of the patient?.
 
Event or Problem Description
It was reported that a linx device is scheduled for explant (b)(6) 2021 due to erosion into the esophagus which was found by an endoscopy done by a gi partner.Implanted (b)(6) 2013 in (b)(6).Patient since implantation has reported dysphagia at different times and has had multiple endoscopies prior to the one which found that the device had eroded into the esophagus.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/25/2021.Additional information was requested, and the following was obtained: has the patient had any dilations, egd, or other procedure between the linx implant and discovery of the erosion? please describe and include the dates of the procedures.Sales rep was told patient had egd studies completed between implant date and discovery of erosion.Unaware of how many egds were performed since implantation or dates as this information is not available to sales rep.Are pictures or videos available? no.How many beads eroded? information not available to sales rep.Where were the eroded beads positioned? information not available to sales rep.Which best describes the device removal approach? endoscopically removed the entire device at once.Was the patient stented? information not available to sales rep.What is the current condition of the patient? patient stayed overnight after removal per surgeon direction as precautionary measure and then went home next morning.Current condition is unknown to sales rep.Surgeon said removal was completed with no issue to patient.No additional information will be provided to the sales representative.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/27/2021.Additional information received: user facility medwatch (b)(4) attached to file for additional information.The dhr for lot 3942 was reviewed.No ncs, defects, or reworks related to the product complaint were found.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/3/2021.H6: no device problem found (c19).Overall review of the device function and dimensions show no anomalies from a device that has been reasonably changed as part of the explant procedure.Visual analysis was consistent with an explanted device, and link length and tensile force were found to meet the applicable specifications.No further investigation will be conducted on this complaint as the device is found to meet the specifications.Overall, no analysis conclusions relevant to the patient experience were found.

Brand Name
LS13
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
MDR Report Key12053215
Report Number3008766073-2021-00126
Device Sequence Number4411733
Product Code LEI
UDI-Device Identifier00855106005028
UDI-Public00855106005028
Combination Product (Y/N)N
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2016
Device Model NumberLS-[13]
Device Catalogue NumberLS13
Device Lot Number3942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer06/23/2021
07/06/2021
07/30/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date06/25/2021
07/27/2021
08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight56